MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Chest Pain (1776); No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Returned product consisted of an nc emerge balloon catheter in two pieces.The balloon was loosely folded, with blood in the inflation lumen (shaft) and balloon.The tip, markerbands, balloon, proximal weld, inner/outer shaft and hypotube were microscopically and visually inspected.Inspection revealed fracture in the hypotube located 66cm from the tip of the device, and numerous kinks in the hypotube.The fracture faces in the separated hypotube were ovalized, as if kinked prior to separating.Inspection of the rest of the device found no damage or defect with the device.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the proximal left anterior descending (lad) artery.Two non-bsc guide wires in used in a procedure together with a 3.50mm x 12mm nc emerge balloon catheter for post-dilation.After inflating for 21 seconds, a leak was noted emanating from the guide.The device was withdrawn; however, the shaft broke which left the balloon in the proximal lad.Snaring the detached part was attempted but failed.Finally, another balloon was advanced and inflated at 5 atmospheres, trapping the separated shaft and successfully removing from the patient.No further complications were reported and the patient was not harmed.
 
Additional Manufacturer Narrative
H6 patient codes corrected from 2199 no consequences or impact to patient to 1776 chest pain.Returned product consisted of an nc emerge balloon catheter in two pieces.The balloon was loosely folded, with blood in the inflation lumen (shaft) and balloon.The tip, markerbands, balloon, proximal weld, inner/outer shaft and hypotube were microscopically and visually inspected.Inspection revealed fracture in the hypotube located 66cm from the tip of the device, and numerous kinks in the hypotube.The fracture faces in the separated hypotube were ovalized, as if kinked prior to separating.Inspection of the rest of the device found no damage or defect with the device.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the proximal left anterior descending (lad) artery.Two non-bsc guide wires in used in a procedure together with a 3.50mm x 12mm nc emerge balloon catheter for post-dilation.After inflating for 21 seconds, a leak was noted emanating from the guide.The device was withdrawn; however, the shaft broke which left the balloon in the proximal lad.Snaring the detached part was attempted but failed.Finally, another balloon was advanced and inflated at 5 atmospheres, trapping the separated shaft and successfully removing from the patient.No further complications were reported and the patient was not harmed.It was further reported that after the shaft broke, the patient experienced chest pain but did not have any st-t wave abnormalities or hemodynamic issues.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8685523
Report Number2134265-2019-05979
Device Sequence Number2260105
Product Code LOX
UDI-Device Identifier08714729846413
UDI-Public08714729846413
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2021
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0023287834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 6 FRENCH XB; GUIDE WIRE: PROWATER; GUIDE WIRE: PROWATER; GUIDE WIRE: RUNTHROUGH; GUIDE WIRE: RUNTHROUGH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight88